Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Globalization of twisted partial actions

Authors: M. Dokuchaev, R. Exel and J. J. Simón
Journal: Trans. Amer. Math. Soc. 362 (2010), 4137-4160
MSC (2010): Primary 16W50; Secondary 16S35, 16W22
Published electronically: March 24, 2010
MathSciNet review: 2608399
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{A}$ be a unital ring which is a product of possibly infinitely many indecomposable rings. We establish a criteria for the existence of a globalization for a given twisted partial action of a group on $ \mathcal{A}.$ If the globalization exists, it is unique up to a certain equivalence relation and, moreover, the crossed product corresponding to the twisted partial action is Morita equivalent to that corresponding to its globalization. For arbitrary unital rings the globalization problem is reduced to an extendibility property of the multipliers involved in the twisted partial action.

References [Enhancements On Off] (What's this?)

  • 1. F. Abadie, Sobre ações parcias, fibrados de Fell e grupóides, Ph.D. Thesis, Universidade de São Paulo, 1999.
  • 2. F. Abadie, Enveloping Actions and Takai Duality for Partial Actions, J. Funct. Analysis 197 (2003), no. 1, 14-67. MR 1957674 (2004c:46130)
  • 3. D. Bagio, W. Cortes, M. Ferrero, A. Paques, Actions of inverse semigroups on algebras, Commun. Algebra 35 (2007), no. 12, 3865-3874. MR 2371262 (2008m:16067)
  • 4. D. Bagio, J. Lazzarin, A. Paques, Crossed products by twisted partial actions: Separability, semisimplicity and Frobenius properties, Commun. Algebra, to appear.
  • 5. W. Cortes, Partial Skew Polynomial Rings and Jacobson Rings, Preprint.
  • 6. W. Cortes, M. Ferrero, Partial skew polynomial rings: Prime and Maximal ideals, Commun. Algebra 35 (2007), no. 4, 1183-1200. MR 2313659 (2008b:16038)
  • 7. W. Cortes, M. Ferrero, H. Marubayashi, Partial Skew Polynomial Rings and Goldie Rings, Commun. Algebra 36 (2008), 4284-4295. MR 2460417
  • 8. M. Dokuchaev, R. Exel, Associativity of crossed products by partial actions, enveloping actions and partial representations, Trans. Amer. Math. Soc. 357 (2005), no. 5, 1931-1952. MR 2115083 (2005i:16066)
  • 9. M. Dokuchaev, R. Exel, J. J. Simón, Crossed products by twisted partial actions and graded algebras, J. Algebra, 320, (2008), no. 8, 3278-3310. MR 2450727
  • 10. M. Dokuchaev, M. Ferrero, A. Paques, Partial Actions and Galois Theory, J. Pure Appl. Algebra 208 (2007), no. 1, 77-87. MR 2269829 (2007i:13008)
  • 11. M. Dokuchaev, A. del Río, J. J. Simón, Globalizations of partial actions on nonunital rings, Proc. Amer. Math. Soc. 135 (2007), no.2, 343-352. MR 2255280 (2007f:16075)
  • 12. R. Exel, Twisted partial actions: A classification of regular $ C^*$-algebraic bundles, Proc. London Math. Soc. 74 (1997), no. 3, 417-443. MR 1425329 (98d:46075)
  • 13. R. Exel, Partial Actions of Groups and Actions of Semigroups, Proc. Amer. Math. Soc. 126 (1998), no. 12, 3481-3494. MR 1469405 (99b:46102)
  • 14. R. Exel, Hecke algebras for protonormal subgroups, J. Algebra 320 (2008), no. 5, 1771-1813. MR 2437631
  • 15. R. Exel, M. Laca, J. Quigg, Partial dynamical systems and $ C^*$-algebras generated by partial isometries, J. Operator Theory 47 (2002), no. 1, 169-186. MR 1905819 (2003f:46108)
  • 16. M. Ferrero, Partial actions of groups on semiprime rings, Groups, rings and group rings, Lect. Notes Pure Appl. Math. 248, Chapman & Hall/CRC, Boca Raton, FL, (2006), 155-162. MR 2226190 (2007b:16076)
  • 17. M. Ferrero, J. Lazzarin, Partial actions and partial skew group rings, J. Algebra 319 (2008), no. 12, 5247-5264. MR 2423825
  • 18. P. A. Fillmore, A User's Guide to Operator Algebras, Wiley - Interscience, 1996. MR 1385461 (97i:46094)
  • 19. J. L. García, J. J. Simón, Morita equivalence for idempotent rings, J. Pure Appl. Algebra 76 (1991), no. 1, 39-56. MR 1140639 (93b:16010)
  • 20. J. Kellendonk, M. V. Lawson, Partial actions of groups, Internat. J. Algebra Comput. 14 (2004), no. 1, 87-114. MR 2041539 (2004m:20120)
  • 21. M. V. Lawson, Inverse semigroups. The theory of partial symmetries, World Scientific Publishing Co., Inc., River Edge, NJ, 1998. MR 1694900 (2000g:20123)
  • 22. B. Steinberg, Partial actions of groups on cell complexes, Monatsh. Math. 138 (2003), no. 2, 159-170. MR 1964463 (2004e:57006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 16W50, 16S35, 16W22

Retrieve articles in all journals with MSC (2010): 16W50, 16S35, 16W22

Additional Information

M. Dokuchaev
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, 05508-090 São Paulo, SP, Brazil

R. Exel
Affiliation: Departamento de Matemática, Universidade Federal de Santa Catarina, 88040-900 Florianópolis, SC, Brazil

J. J. Simón
Affiliation: Departamento de Matemáticas, Universidad de Murcia, 30071 Murcia, España

Keywords: Partial action, twisting, crossed product, globalization
Received by editor(s): February 15, 2008
Published electronically: March 24, 2010
Additional Notes: This work was partially supported by CNPq of Brazil and Secretaría de Estado de Universidades e Investigación del MEC, España
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society